Written By Legacy Healing Center - Oct 4 2019
Table of Contents
Xanax is a benzodiazepine which is a type of drug that is used to treat anxiety, but also other conditions. They work with the neurotransmitters in the brain, suppressing certain activity of the nerves, ultimately calming those with anxiety. Other conditions that benzodiazepines can be used to treat are seizures and insomnia.
There are differences between the types of benzodiazepines prescribed but here we’re going to focus on Xanax because of the possibility of Xanax overdose and Xanax death. While these types of drugs are still being prescribed by the millions, there has also been a rise in Xanax deaths.
Here we’re going to discuss what you can do to help someone who is struggling with an addiction to Xanax and may need to seek help for Xanax overdose treatment.
While overdosing from Xanax alone can be rare, when mixing it with other drugs or medications the possibility of Xanax overdose rises significantly.
In general, Xanax death is caused by the mixture of different substances such as mixing opioid pain medications, or alcohol with Xanax.
Because these cause the body and breathing to slow, individuals sometimes fall asleep and never wake up. If you are being prescribed Xanax, be sure to be upfront and honest about any other substances or medications that are used regularly to avoid adverse or fatal side effects.
Other possibilities for Xanax death due to overdose can vary from person to person taking into the person’s weight, age, metabolization of the medication, preexisting conditions and if it was taken with any other substance.
Certain studies show that in order for someone to overdose from Xanax alone they would need to take several thousand times the maximum prescribed dosage, but this doesn’t mean that it is true for everyone.
The more common medications that can cause adverse effects of Xanax overdose when mixed together are:
• Medications for heartburn
• Medications for OCD
• Muscle Relaxers
• Opioid Pain Medications
• Antifungal Medications
On top of the medications listed above, drinking alcohol can also increase the possibility of overdose or death. Here are some symptoms of Xanax overdose starting out mild and leading into severe:
• Rapid heartbeat
• Slow reflexes
• Slurred speech
• Lack of coordination
• Difficulty breathing
• Chest pain
• Abnormal heart rhythm
If you notice that someone is in need of Xanax overdose treatment, the first thing that can be done is to call 911, especially if the symptoms are severe and you are fearful. You may also call the national poison control center and speak to them about what should be done to help with the Xanax overdose treatment.
If the symptoms are severe, the best thing that one can do it try and keep the body of the individual cool and conscious until help arrives. Once they are transported to the hospital they may be given activated charcoal to help absorb the medication or possibly upon arrival they may pump the stomach of the individual to remove anything that remains.
The doctors will take the necessary measures to ensure that the individual receives the proper nutrients and help needed to return to a normal state. It is possible that a hospital stay is needed for observation.
If this situation occurs, it may be a good time to speak to the individual about the Xanax overdose treatment received and what they can do to ensure that this situation will not happen again.
There are treatment facilities available that can help with addiction, even as an outpatient, to make sure that the individual is staying on the right path and clean.
At Legacy Healing Center, we have a variety of detox and rehabilitation programs that can help your loved one break free from addiction. Reach out to our addiction specialists today at 888-597-3547 to learn more.
Legacy Healing Center is dedicated to providing current and factual health information in the substance abuse industry. Our mission is to spread awareness around the disease of addiction for individuals seeking help.